Alert archive / Minnesota / River Flood Warnings in 2015
River Flood Warning 5, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jul 28, 2015, 8:47 PM CDT for Mower County, Minnesota. It took effect at Jul 29, 2015, 1:00 AM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2015, 8:47 PM CDT (01:47 UTC)
- In effect from
- Jul 29, 2015, 1:00 AM CDT
- Expired
- Jul 29, 2015, 7:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mower County, MN
The radar
The Minneapolis radar (KMPX), 138 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turtle Creek near Austin (TRCM5).
- Action stage
- 7 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05456500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
871 WGUS43 KARX 290147 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 847 PM CDT TUE JUL 28 2015 .MINOR FLOODING FORECAST FOR TURTLE CREEK NEAR AUSTIN. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, & including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && MNC099-291347- /O.NEW.KARX.FL.W.0005.150729T0600Z-150730T0000Z/ /TRCM5.1.ER.150729T0600Z.150729T0600Z.150729T0600Z.NO/ 847 PM CDT TUE JUL 28 2015 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Turtle Creek Near Austin 3NW. * from late tonight to Wednesday evening. * At 8:30 PM Tuesday the stage was 9.9 feet. * Flood stage is 10.5 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to near flood stage Wednesday morning. * Impact...At 10.5 feet...Minor flooding begins along the creek in Austin. && LAT...LON 4370 9305 4368 9300 4365 9297 4364 9298 4367 9305 $$
1 follow-up statement
035 WGUS83 KARX 290946 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 446 AM CDT WED JUL 29 2015 ...Flood Warning Cancelled for Turtle Creek Near Austin 3NW... Turtle Creek will crest at 10.3 feet this morning near Austin 3NW. This is below its flood stage of 10.5 feet. Due to this...the flood warning forecast for this creek has been cancelled. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && MNC099-291016- /O.CAN.KARX.FL.W.0005.000000T0000Z-150730T0000Z/ /TRCM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 446 AM CDT WED JUL 29 2015 The Flood Warning is cancelled for The Turtle Creek Near Austin 3NW. * At 3:30 AM Wednesday the stage was 10.2 feet. * Flood stage is 10.5 feet. * Forecast...The river will crest below flood stage with a value of 10.3 feet this morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 28, 6:04 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 28, 6:04 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 604 PM CDT TUE JUL 28 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 331 PM CDT TUE JUL 28 2015 LATEST WATER VAPOR SATELLITE IMAGERY SHOWS VIGOROUS SHORTWAVE TROUGH OVER EASTERN IOWA AND SOUTHERN WISCONSIN. LATEST MOSAIC RADAR INDICATING SHOWERS/THUNDERSTORMS HAVE WEAKENED WITH THE SHORTWAVE TROUGH EARLY THIS AFTERNOON. LATEST 19Z SURFACE ANALYSIS SHOWING COLD FRONT EXTENDING FROM WESTERN MINNESOTA INTO EASTERN NEBRASKA. MAIN FORECAST CONCERNS TONIGHT ARE PRECIPITATION CHANCES AND POTENTIAL FOR SEVERE THUNDERSTORMS THIS EVENING. WITH THE SHORTWAVE TROUGH AND ASSOCIATED PRECIPITATION/CLOUDS OVER THE FORECAST AREA MUCH OF TODAY...THIS HAS ALLOWED THE ATMOSPHERE TO BE CAPPED OVER THE FORECAST AREA. THIS IS EVIDENT WITH THE LATEST 28.18Z RAP BUFKIT SOUNDINGS INDICATING A STRONG INVERSION OVER MUCH OF THE FORECAST AREA. IN ADDITION...THE LATEST 28.17Z HRRR/HOPWRF SHOW VERY LITTLE CONVECTION TO DEVELOP ALONG THE COLD FRONT...DUE TO LACK OF CONVERGENCE ALONG FRONT...AND HINT AT POSSIBLE DEVELOPMENT OF ISOLATED SHOWER/THUNDERSTORM MAINLY EAST OF THE MISSISSIPPI RIVER AFTER 00Z WEDNESDAY. THE HRRR/HOPWRF INDICATE SHOWER/THUNDERSTORM DEVELOPMENT SOUTH OF FORECAST AREA IN CENTRAL IOWA...WHERE BETTER MOISTURE CONVERGENCE AND LIFT IS ALONG OUTFLOW BOUNDARY FROM THIS MORNINGS MCS. DUE TO THE LOSS OF INSTABILITY/FORECAST AREA CAPPED AND LACK OF MOISTURE CONVERGENCE ALONG FRONT...HAVE REDUCED PRECIPITATION CHANCES ACROSS THE FORECAST AREA THIS EVENING/TONIGHT. PLUS...WITH THE BETTER LIFT/MOISTURE CONVERGENCE AND INSTABILITY SOUTH OF THE FORECAST AREA. SEVERE WEATHER THREAT WILL BE CONFINED TO THE FAR SOUTHERN PART OF THE FORECAST AREA OR SOUTH OF THE FORECAST AREA. UPPER LEVEL TROUGH DIGS INTO THE GREAT LAKES REGION AND PRESSURE GRADIENT TIGHTENS BEHIND COLD FRONT ACROSS THE FORECAST AREA WEDNESDAY. THE 28.12Z GFS/NAM BUFKIT SOUNDINGS SUGGEST AREA WILL MIX UP TO AROUND 800MB AND WINDS AT THIS LEVEL INCREASE TO AROUND 30 KNOTS. HAVE INCREASED WINDS/WIND GUSTS ACROSS THE FORECAST AREA...ESPECIALLY IN THE HIGHER TERRAIN AND OPEN AREAS WEDNESDAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 331 PM CDT TUE JUL 28 2015 SURFACE RIDGE BUILDS INTO THE CENTRAL PLAINS THURSDAY INTO FRIDAY. WITH SUBSIDENCE UNDERNEATH HIGH AND MAIN SHORTWAVE ENERGY OVER LAKE SUPERIOR AND SOUTHERN CANADA...FORECAST AREA WILL REMAIN DRY THROUGH THE END OF THE WEEK. MAIN FORECAST CONCERNS FRIDAY NIGHT INTO TUESDAY ARE PRECIPITATION CHANCES THROUGH THE PERIOD. THE 28.12Z GFS/ECMWF/GEM ARE IN DECENT AGREEMENT IN DIGGING UPPER LEVEL TROUGH OVER THE GREAT LAKES REGION THROUGH 00Z SUNDAY...THEN DIVERGE ON THE STRENGTH OF THE UPPER LEVEL TROUGH. WHERE THE 28.12Z GFS/GEM ARE STRONGER WITH THE UPPER LEVEL TROUGH OVER THE GREAT LAKES REGION THAN THE ECMWF. THE 28.12Z GFS/GEM/ECMWF INDICATE DIFFERENCES IN TIMING OF SHORTWAVE TROUGHS EMBEDDED IN THE NORTHWEST FLOW ALOFT OVER THE GREAT LAKES REGION. THE 28.12Z GFS/GEM/ECMWF SUGGEST ENOUGH LIFT AND MOISTURE CONVERGENCE IN ASSOCIATION WITH EACH SHORTWAVE TROUGH TO WARRANT CHANCES OF SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA FROM SATURDAY NIGHT INTO TUESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 604 PM CDT TUE JUL 28 2015 THE COLD FRONT CONTINUES TO MAKE GOOD PROGRESS ACROSS MINNESOTA LATE THIS AFTERNOON AND IS EXPECTED TO PASS THROUGH BOTH TAF SITES THIS EVENING. STILL VERY LITTLE CONVECTIVE ACTIVITY ALONG THE FRONT AND THE TRENDS IN THE 28.20Z HRRR-CR AND 28.21Z HRRR CONTINUE TO SHOW THE FRONT LIKELY PASSING THROUGH WITH JUST SOME SCATTERED ACTIVITY AT MOST ALONG IT. PLAN TO CONTINUE THE TREND OF SHOWING A VCTS FOR BOTH TAF SITES THIS EVENING UNTIL THE FRONT MOVES THROUGH. SATELLITE IMAGERY IS SHOWING A PRETTY EXPANSIVE SHIELD OF CLOUDS AHEAD OF THE FRONT WITH MOST OF THE CEILINGS VFR. ONCE THE FRONT GOES THROUGH...THE WINDS WILL SWING AROUND TO THE WEST AND THE SKIES SHOULD CLEAR OUT PRETTY RAPIDLY. ONCE THE INVERSION GETS MIXED OUT WEDNESDAY MORNING...THE WEST WINDS WILL BECOME GUSTY WITH GUSTS IN THE 25 TO 30 KNOT RANGE FOR THE LATE MORNING AND ENTIRE AFTERNOON. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...DTJ LONG TERM...DTJ AVIATION...04
Hazardous weather outlook, Jul 28, 7:49 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 749 PM CDT TUE JUL 28 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-291100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 749 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS COULD STILL DEVELOP AS A COLD FRONT MOVES THROUGH. LIGHTNING AND LOCALLY HEAVY RAIN WOULD BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT INTO MONDAY. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE STORMS WOULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. 04
Nearby
River Flood Warnings in Minnesota, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.